Cabergoline-induced psychotic exacerbation in schizophrenic patients

Shen Chieh Chang, Chun Hsin Chen, Mong Liang Lu

研究成果: 雜誌貢獻文章同行評審

33 引文 斯高帕斯(Scopus)

摘要

Introduction: Hyperprolactinemia is a well-recognized side effect of antipsychotic treatment. Cabergoline, a dopamine agonist, has been introduced on the market to treat hyperprolactinemia, even secondary to antipsychotic use. Case Report: In this article, we described two schizophrenic patients who received cabergoline to treat their antipsychotic-induced hyperprolactinemia and developed a subsequent psychotic exacerbation. The first patient received amisulpride as antipsychotic medication, and the second one took risperidone and fluoxetine for her psychotic and depressive symptoms, respectively. Both patients improved significantly their psychotic symptoms in 1 week without changing their former antipsychotic regimens. Discussion: To the best of our knowledge, we found no previous report of cabergoline-induced psychotic exacerbation in schizophrenic patients who received antipsychotics. We brought up questions whether schizophrenic patients on amisulpride or with the addition of fluoxetine may have higher risk to experience psychotic worsening. We also highlighted the possible role of dose-dependent nature in cabergoline-induced psychotic exacerbation, suggesting that the single starting dose of 0.5 mg or higher might be unsafe in schizophrenic patients. Conclusion: These cases suggest that cabergoline, like other dopaminergic agents, should be used with caution in psychotic patients and the dose should be as low as possible.

原文英語
頁(從 - 到)378-380
頁數3
期刊General Hospital Psychiatry
30
發行號4
DOIs
出版狀態已發佈 - 七月 2008

ASJC Scopus subject areas

  • Emergency Medicine
  • Medicine(all)
  • Psychiatry and Mental health

指紋 深入研究「Cabergoline-induced psychotic exacerbation in schizophrenic patients」主題。共同形成了獨特的指紋。

引用此